Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Facet pain STILL after injections - constant pain - advice, please?

christiecchristie Posts: 28
edited 06/11/2012 - 8:31 AM in Lower Back Pain
Hi everybody. This is my first time posting here. I have been dealing with chronic lower back pain for about four years now. I've been told by three docs (incl 2 PM docs) that I have facet disease.

First PM doc gave me a caudal. I had no sedation and was feeling so much pain with the injection that they were only able to inject 2mls of the lidocaine (out of 4mls) and 4mls of the cortisone .5ml at a time (goal was to inject 10mls). That was a nightmare and I got no pain relief at all.

Then I moved to CA from NY. Saw a new PM. Had been prescribed oxycodone in NY but for some reason it is being rationed in CA. He put me on MS contin (30 or 15mg), percocet (5mg), and gabapentin. Then he performed bilateral facet injections. I think these helped a bit. Then since I was going to be switching my ins. to one that wouldn't cover him, he did radio frequency two weeks later.

In the meantime, my face blew up like a balloon. Thought it was the gaba, stopped taking it. Saw no difference. Then weaned of the MS contin. My face is almost back to normal but my pain is back in full-force. I feel like I'm at the end of my rope! I got an appt. with the PM for which I now have to pay cash and if he prescribs meds, I will also have to pay cash. With the new "insurance" I have, I have to jump through hoops to get treated for pain. I've started on that road but it is going to take a bit.

So...I guess I'm here asking - what have you found most effective in treating your pain AND does anyone know what the cheapest generic pain med is so that I can ask if the PM will prescribe that until my insurance starts helping me?

Thank you for reading!



  • Welcome to the board. You can find a fairly detailed article on facet joint disease here:

    I assume that you went to a spinal specialist originally and that's where you received your diagnosis? And then you were referred to a PM doc for the management of your symptoms?

    I don't know specifically about a medication to ask for -- some of the older pain meds are LOTS cheaper. Just tell your doctor what you said in your post and he will know what to give you. If the problem stems from inflammation, the PM would prescribe something for that as well.
  • I bought a infrared platinum heating pad and it seems to help the pain. If you tell the Dr the allergic reaction to MS Contin I hope your Dr has another med to try you on. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • i suffer with facet joint hypertrophy {facet joint syndrome} and have had several shots in the last few years i am always in pain after the shots .you have to give it time to work {about 1/4 weeks} if it has not worked then it wont they dont work on me anymore and me consultant says that she wont be doing any more shots on my back because of all the scar tissue the lat time she tried she nearly broke the epidural needle the Base of my back is rock hard with calcified tissue.go back to your doctors if the pain is too much .try ice packs and a good TENS other than that i have no more advice for you sorry
This discussion has been closed.
Sign In or Register to comment.